MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TI-CRON 2-0 STR W/10" SWGD NDL BX OF12; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. TI-CRON 2-0 STR W/10" SWGD NDL BX OF12; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 012615
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy procedure, the blue suture of three (3) units of the ti-cron broke while tightening the knot.The procedure was successfully completed with a competitor's device and a surgical delay of less than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
This complaint has been reassessed based on the information made available to smith+nephew (s+n).It was determined that this event no longer fulfill reporting requirements per 21cfr803.Smith+nephew acts as a distributor of this product.The legal manufacturer of this product is medtronic (formerly covidien).Based on the quality agreement subscribed amongst both parties, the legal manufacturer is responsible for reporting events under 21cfr803 for any affected products distributed by s+n.As a result, this incident has been escalated to the manufacturer on 15-apr-2025.

Brand Name
TI-CRON 2-0 STR W/10" SWGD NDL BX OF12
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21820673
Report Number1219602-2025-00850
Device Sequence Number7653582
Product Code GAT
UDI-Device Identifier10884521105263
UDI-Public10884521105263
Combination Product (Y/N)N
Initial Reporter CountryHU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number012615
Device Lot Number51236458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown